Itake 5 mg prolixin and 2 mg of artane daily. I have a slight tremor in my legs my nephew who is a medical student suggested I take 1600 units of e per day. I only had 1000units so I took 2 the tremor did seem to subside can I continue taking this doseage?
If you have leg tremor on those medications, you should see your doctor to be sure it is evaluated. The doctor should examine you to determine whether this is tremor or something else entirely. You (and your nephew) are probably aware that on Prolixin you could have dystonia, parkinsonism, or tardive dyskinesia.
I am unaware of vit E used for any movement disorder as a specific treatment. In general, we view it as a good thing because of its anti-oxidant properties. On the other hand, it really hasn't been proven to be of value. For example, a few years ago, vitamin E was compared with Eldepryl in the attempt to slow down the progression of Parkinson's disease and it didn't.
Vitamin E is a fat-soluble vitamin (as are A, D, and K). In general, it's hard to overdose on the water-soluble vitamins (B and C) but it is possible to get too much of the fat-soluble ones. I don't think 2000 units is likely to be harmful, but I would prefer sticking to the maximum dose guidelines.
Bottom line: if your leg is doing something it shouldn't, see your doctor. He/she may refer you to a movement disorders specialist for further evaluation. If you wish, you are welcome to request one here at 800 223-2273 (extension 4-5559, neurology appointments).
I hope this helps. CCF MD mdf.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.